Alert archive / Kansas / Wind Advisories in 2026
Wind Advisory 5, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Mar 26, 2026, 10:25 AM CDT for 20 counties in Kansas. It took effect at Mar 26, 2026, 12:00 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2026, 10:25 AM CDT (15:25 UTC)
- In effect from
- Mar 26, 2026, 12:00 PM CDT
- Expired
- Mar 27, 2026, 1:06 AM CDT
- In force
- 13 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 42 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 3.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -765 J/kg
- Mixed-layer LCL
- 1877 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
453 WWUS73 KICT 261525 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1025 AM CDT Thu Mar 26 2026 KSZ052-053-068>070-082-083-091>094-098-271200- /O.NEW.KICT.WI.Y.0005.260326T1700Z-260327T1500Z/ Marion-Chase-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Chautauqua- Including the cities of Hillsboro, Winfield, Strong City, Grenola, Harper, Anthony, Sedan, Valley Center, Attica, Rose Hill, Derby, Longton, Moline, Andover, Wellington, Wichita, Cottonwood Falls, Newton, El Dorado, Madison, Peabody, Augusta, Cedar Vale, Howard, Marion, Bel Aire, Eureka, Kingman, Arkansas City, Park City, and Haysville 1025 AM CDT Thu Mar 26 2026 ...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT FRIDAY... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of Central, South Central, and Southeast Kansas. * WHEN...Until 10 AM CDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ032-033-047>051-067-271200- /O.NEW.KICT.WI.Y.0005.260326T2100Z-260327T1200Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno- Including the cities of Sylvan Grove, Russell, Wilson, Salina, Sterling, McPherson, Lincoln, Hutchinson, Ellsworth, Great Bend, and Lyons 1025 AM CDT Thu Mar 26 2026 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT FRIDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Barton, Ellsworth, Lincoln, McPherson, Rice, Russell, Saline, and Reno Counties. * WHEN...From 4 PM this afternoon to 7 AM CDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Christo
1 follow-up statement
691 WWUS73 KICT 270606 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 106 AM CDT Fri Mar 27 2026 KSZ032-033-047>051-067-270715- /O.CAN.KICT.WI.Y.0005.000000T0000Z-260327T1200Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno- Including the cities of Sterling, Wilson, Salina, Hutchinson, Sylvan Grove, Great Bend, McPherson, Lincoln, Ellsworth, Russell, and Lyons 106 AM CDT Fri Mar 27 2026 ...WIND ADVISORY IS CANCELLED... $$ KSZ052-053-068>070-082-083-091>094-098-270715- /O.CAN.KICT.WI.Y.0005.000000T0000Z-260327T1500Z/ Marion-Chase-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Chautauqua- Including the cities of Cottonwood Falls, Park City, Longton, Madison, Harper, Augusta, Bel Aire, Anthony, El Dorado, Howard, Cedar Vale, Andover, Kingman, Hillsboro, Sedan, Peabody, Moline, Derby, Strong City, Haysville, Valley Center, Winfield, Attica, Wichita, Grenola, Rose Hill, Newton, Arkansas City, Wellington, Eureka, and Marion 106 AM CDT Fri Mar 27 2026 ...WIND ADVISORY IS CANCELLED... A new wind advisory will be issued shortly to expand the stronger winds further into southeast Kansas. $$ Kleinsasser
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 26, 6:28 AM CDT, 3 hours 57 minutes earlier. Its key messages:
- Record heat this afternoon is driving extreme fire danger.
- A cold front later today will lead to isolated or widely scattered showers/storms over southern Kansas this evening into early Friday morning.
- More seasonable weather will return for Friday and Saturday before another warmup Sun-Tue.
Area forecast discussion, Mar 26, 6:28 AM CDT, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service Wichita KS 628 AM CDT Thu Mar 26 2026 .KEY MESSAGES... - Record heat this afternoon is driving extreme fire danger. - A cold front later today will lead to isolated or widely scattered showers/storms over southern Kansas this evening into early Friday morning. - More seasonable weather will return for Friday and Saturday before another warmup Sun-Tue. && .DISCUSSION... Issued at 203 AM CDT Thu Mar 26 2026 Currently, the ridge axis extends across the Rockies with an upper- level trough just moving onshore across the Pac. Northwest and Canadian Pacific. A broad surface low is developing across the Northern Rockies and into the Northern Plains. As we move through the rest of today, the center of the ridge will continue to shift east over the Southern Plains leading to a continued warming trend with temperatures reaching into the lower to middle 90s for nearly all locations across the forecast area, meaning another day of potential broken records. As the surface low dips into the Central Plains later this morning, a cold frontal boundary will begin to nudge its way into northern Kansas. Model consensus brings the cold front across the forecast area later this afternoon and evening. Breezy southerly winds are anticipated during the day ahead of the frontal boundary with gusty northerly winds behind it. Wind gusts between 40 to 45 mph are possible this afternoon and into the overnight hours. Later this evening and into early Friday morning, we'll see some showers and storms develop along the frontal boundary. Severe weather is not anticipated as it looks like the cold front will outrun most of the convection. Precip amounts look minimal with the activity tonight, a few lucky locations could see a quick downpour that could bring up to 0.25" of rainfall. Overall, we're not expecting a drought-buster with this system. Behind the front on Friday and Saturday, the trough will exit the region to the east and a surface high will settle in over the area. Slightly below normal temperatures are expected for Friday at this time with highs topping out in the middle to upper 50s. Near normal temperatures are then expected for Saturday with highs remaining near 60 degrees. As the high shifts off to the east and a surface low deepens to the west, breezy southerly winds are expected on Saturday and again on Sunday afternoon. By the end of the forecast period, the ridge will begin to build back in over the Plains. This will lead to increasing heights and rebounding temperatures by Sunday and into early next week with afternoon highs reaching into the 80s areawide. && .AVIATION /12Z TAFS THROUGH 12Z FRIDAY/... Issued at 623 AM CDT Thu Mar 26 2026 Strong southerly/southwesterly winds will impact all sites through 18Z with wind gusts between 20-30 knots. A frontal boundary will move from northwest to southeast across the area, quickly turning winds out of the north. Strong wind gusts will continue behind the front with wind gusts between 25-35 mph expected. Along and behind the front, a few showers and storms are expected for HUT, ICT, and CNU after 00Z. Only included mention at this time, as exact coverage and impacts are still uncertain. && .FIRE WEATHER... Issued at 203 AM CDT Thu Mar 26 2026 Anomalously hot temperatures along with breezy winds will combine to create extreme fire danger this afternoon and evening. Strong southerly winds this afternoon will turn northerly behind a cold frontal boundary this evening. While cooler temperatures are anticipated behind the front, much lower RH values will filter in leading to a prolonged time frame for elevated fire concerns. Very High fire danger will continue to be a concern for much of the area on Friday through Tuesday each afternoon. Post-frontal northerly winds and drier air will be the primary driver on Friday while breezy south to southwest winds return on Saturday through Tuesday. Temperatures will once again warm above normal on Sunday through Tuesday. && .CLIMATE... Issued at 203 AM CDT Thu Mar 26 2026 Thursday (3/26): Wichita: Forecast - 95, Record - 83 (1918) Russell: Forecast - 89, Record - 90 (1989) Salina: Forecast - 93, Record - 86 (1910) Chanute: Forecast - 93, Record - 85 (1918) && .ICT WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 1 PM this afternoon to 9 PM CDT this evening for KSZ032-033-047>053-067>070-082-083-091>094-098. && DISCUSSION...AMD AVIATION...AMD FIRE WEATHER...AMD CLIMATE...AMD
Hazardous weather outlook, Mar 26, 3:06 AM CDT, 7 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 306 AM CDT Thu Mar 26 2026 KSZ032-033-047>053-067>072-082-083-091>096-098>100-270815- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 306 AM CDT Thu Mar 26 2026 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Extreme fire danger is possible this afternoon, especially over central Kansas, as a cold front arrives during the afternoon hours. A Red Flag Warning is in effect for much of the area. Winds will shift to the north behind the front, as it settles southward into south central and southeast Kansas this evening and into tonight. An isolated thunderstorm cannot be ruled out tonight across southern Kansas, but severe weather is not expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A very high fire danger will return to much of the area from Friday through Tuesday during the afternoon hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 1:35 AM CDT | Red Flag Warning | ICT | Barton, Butler, Chase, Chautauqua, Cowley, Elk and 14 more | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.